Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 271, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 27, 2007, 8:33 PM CDT for Bexar County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2007, 8:33 PM CDT (01:33 UTC)
- Expired
- Jun 27, 2007, 9:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 52 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1328 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 280133 SVREWX TXC029-280215- /O.NEW.KEWX.SV.W.0271.070628T0133Z-070628T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 833 PM CDT WED JUN 27 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEXAR COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF UNIVERSAL CITY... * UNTIL 915 PM CDT * AT 825 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF CHINA GROVE...OR ABOUT 10 MILES SOUTHEAST OF SAN ANTONIO...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHINA GROVE AND 7 MILES SOUTHEAST OF KIRBY BY 855 PM CDT... ST. HEDWIG BY 915 PM CDT... LAT...LON 2934 9859 2922 9845 2945 9815 2961 9837 $$
2 follow-up statements
000 WWUS54 KEWX 280150 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 849 PM CDT WED JUN 27 2007 TXC029-280215- /O.CON.KEWX.SV.W.0271.000000T0000Z-070628T0215Z/ BEXAR TX- 849 PM CDT WED JUN 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR BEXAR COUNTY... AT 840 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL ...VERY HEAVY RAINS...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR ELMENDORF...OR ABOUT 12 MILES SOUTHEAST OF SAN ANTONIO...MOVING NORTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CHINA GROVE AND 9 MILES SOUTH OF KIRBY BY 915 PM CDT... LAT...LON 2932 9855 2921 9837 2945 9815 2958 9833 $$
000 WWUS54 KEWX 280215 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 913 PM CDT WED JUN 27 2007 TXC029-280223- /O.EXP.KEWX.SV.W.0271.000000T0000Z-070628T0215Z/ BEXAR TX- 913 PM CDT WED JUN 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR BEXAR COUNTY EXPIRES AT 915 PM CDT... THE SEVERE THUNDERSTORM WARNING FOR BEXAR COUNTY WILL BE ALLOWED TO EXPIRE AS THE THUNDESTORM HAS DECREASED IN INTENSITY BUT COULD STILL PRODUCE SMALL HAIL AND GUSTY WINDS...AND VERY HEAVY RAINS. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 8:14 PM CDT, 19 minutes earlier.
Area forecast discussion, Jun 27, 8:14 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 814 PM CDT WED JUN 27 2007 .UPDATE... MADE A QUICK UPDATE TO SHIFT HIGHER POPS EASTWARD FOR THE EVENING WHERE LINE OF CONVECTION HAS BECOME MORE ORGANIZED AND TRAINING JUST AHEAD OF THE UPPER TROF AXIS. STORMS ARE MUCH LESS ORGANIZED AND SPOTTY ON THE BACK SIDE OF THE TROF AXIS OVER THE CENTRAL AND WESTERN CWA. SCATTERED DEVELOPING STORMS TO THE NORTH IN THE ABILENE AREA POSSIBLY THE BEGINNINGS OF THE NEXT ROUND OF ORGANIZED CONVECTION/MCS THAT COULD AFFECT OUR CWA AFTER MIDNIGHT AND INTO THE EARLY MORNING HOURS WHEN THE NOCTURNAL LOW LEVEL JET WILL FEED INTO THIS CONVECTION...SO HAVE LEFT HIGH POPS AND QPF AMOUNTS AS IS. && .PREV DISCUSSION... /ISSUED 642 PM CDT WED JUN 27 2007/ AVIATION... FOCUS FOR THUNDERSTORMS APPEARS TO BE CONVERGING ON THE I-35 CORRIDOR TERMINALS EARLY THIS EVENING. A FEW AREAS NEAR THESE STORMS COULD SEE BRIEF MVFR CIGS AND VSBYS WITH WIND GUSTS TO 30 KTS POSSIBLE. LATER TONIGHT, THE HEAVY RAINS AND LOW CIGS SHOULD BECOME MORE WIDESPREAD ALONG THE I-35 CORRIDOR WITH A POSSIBLE WARM CORE AREA OF RAIN DEVELOPING OVER THE EASTERN HILL COUNTRY AFTER 01Z. IMPROVED CIG AND VSBY CONDTIONS ARE EXPECTED AFTER DAYBREAK, BUT THE CHANCE FOR CONVECTION WILL CONTINUE THROUGH THE DAYTIME. MEANWHILE LITTLE ACTIVITY IS EXPECTED TO AFFECT THE DRT AREA, WITH PERHAPS A BRIEF SHOT OF THUNDERSTORMS AROUND MIDNIGHT, AND BRIEF MVFR CIGS POSSIBLE AROUND DAYBREAK. PREV DISCUSSION... /ISSUED 308 PM CDT WED JUN 27 2007/ DISCUSSION... THIS AFTERNOON THE CENTER OF THE BROAD UPPER LEVEL LOW PRESSURE SYSTEM WAS CENTERED OVER SOUTHWEST OKLAHOMA. A SMALLER SCALE CIRCULATION...POSSIBLY A MCV...WAS LOCATED BETWEEN SAN ANGELO AND BROWNWOOD. CONVECTION ASSOCIATED WITH THIS SMALL SCALE FEATURE WAS LOCATED NORTH OF LLANO AND BURNET COUNTIES. MODEL SOLUTIONS ARE IN GENERAL AGREEMENT THAT ANOTHER CONVECTIVE COMPLEX ASSOCIATED WITH A VORT LOBE OR MVC WILL DEVELOP ACROSS WEST CENTRAL TEXAS AND MOVE SOUTHWARD ACROSS OUR CWFA TONIGHT AND THURSDAY. ONCE AGAIN WITH THE TROPICAL AIRMASS IN PLACE...LOCALLY HEAVY RAINFALL IS LIKELY WHICH WILL CAUSE FLASH FLOODING. THE GFS DOES PRODUCE A QPF BOMB OVER THE HILL COUNTRY AND SOUTH CENTRAL TEXAS TONIGHT AND THURSDAY. THE NAM ALSO GENERATES A QPF BOMB...BUT ITS LOCATION IS OVER OUR NORTHEAST COUNTIES AND JUST NORTH OF THE EASTERN HILL COUNTRY. WHAT IS LIKELY IS ANOTHER HEAVY RAIN EVENT WILL OCCUR SOMEWHERE OVER OUR CWFA TONIGHT INTO THURSDAY...THUS THE FLASH FLOOD WATCH HAS BEEN EXTENDED UNTIL NOON THURSDAY. THE WET WEATHER PATTERN WILL CONTINUE THRU AT LEAST THE MIDDLE OF NEXT WEEK. THE WEAKNESS IN THE RIDGE/SHEAR AXIS WILL PERSIST ACROSS TEXAS WITH THE TROPICAL AIRMASS ENTRENCHED ACROSS SOUTH TEXAS. THUS SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE FORECAST THRU NEXT WEEK. ADDITIONAL HEAVY RAIN EVENTS WILL STILL BE POSSIBLE ACROSS OUR CWFA...DEPENDENT UPON THE LOCATION OF MESOSCALE BOUNDARIES AT THE SFC AND WEAK MID LEVEL CIRCULATIONS ALOFT. THIS IS A VERY DANGEROUS FLOODING SITUATION. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 88 71 89 73 / 70 80 30 40 20 AUSTIN BERGSTROM INTL AIRPORT 72 87 69 89 72 / 60 80 30 40 20 DEL RIO INTL AIRPORT 72 87 72 87 74 / 60 60 70 50 30 SAN ANTONIO INTL AIRPORT 74 85 72 88 74 / 80 80 50 40 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 01/18
Hazardous weather outlook, Jun 27, 3:35 AM CDT, 16 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 335 AM CDT WED JUN 27 2007 TXZ171>173-183>194-202>209-217>225-228-281100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 335 AM CDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS TODAY WILL PRODUCE LOCALLY HEAVY RAINS...FREQUENT DANGEROUS LIGHTNING...STRONG WIND GUSTS AND SOME HAIL. LOCALLY HEAVY RAIN IS EXPECTED TO CAUSE FLASH FLOODING ALONG CREEKS...STREAMS...AND AT LOW WATER CROSSINGS. THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS OVER THE AREA THIS EVENING. STRONG WINDS...LOCALLY HEAVY RAIN... DANGEROUS LIGHTNING AND SOME HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO CONTINUE THROUGH THE EARLY PART OF NEXT WEEK. LOCALLY HEAVY RAIN...FREQUENT LIGHTNING...AND STRONG WINDS WILL ACCOMPANY THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:06 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jun 27, 10:18 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jun 27, 10:38 PM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jun 28, 1:53 AM CDT | Flash Flood Warning | EWX | Williamson | 4 hr |
| Jun 28, 2:25 AM CDT | Flash Flood Warning | EWX | Uvalde | 4 hr |
| Jun 28, 6:15 AM CDT | Flash Flood Warning | EWX | Karnes | 4 hr |
| Jun 28, 6:46 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Comal, Guadalupe, Wilson | 3 hr |
| Jun 28, 7:12 AM CDT | Flash Flood Warning | EWX | Edwards, Kerr | 93 min |
| Jun 28, 7:45 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Gillespie, Llano | 3 hr |
| Jun 28, 8:09 AM CDT | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| Jun 28, 8:09 AM CDT | Flash Flood Warning | EWX | Hays, Travis, Williamson | 3 hr |
| Jun 28, 8:38 AM CDT | Flash Flood Warning | EWX | Bandera, Kendall, Kerr, Real | 2 hr |
| Jun 28, 9:43 AM CDT | Flash Flood Warning | EWX | Bexar, Medina | 3 hr |
| Jun 28, 9:50 AM CDT | Flash Flood Warning | EWX | Atascosa | 3 hr |
| Jun 28, 10:42 AM CDT | Flash Flood Warning | EWX | Blanco, Gillespie, Kendall, Kerr, Llano | 3 hr |
| Jun 28, 11:43 AM CDT | Flash Flood Warning | EWX | Williamson | 2 hr |
| Jun 28, 12:30 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Comal, Frio, Guadalupe, Medina and 1 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.